MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to numed for review, the complaint could not be confirmed.The user facility would not release the product.This device was not used on a patient.According to the user facility, the balloon ruptured during preparation.A review of the device history records was performed and no issues were noted.There are no other complaints associated with this catheter lot number.A review of the balloon material used shows there are no other complaints associated with the balloon material that was used to manufacture the balloons.As per the instructions for use, an inflation device with pressure gauge should be used on the device to monitor pressure.In this case, an inflation device with pressure gauge was not used during the preparation process.A syringe was used which does not allow you to monitor pressure being added to the balloon, so it is unknown as to what pressure the balloon was taken to, and what pressure the balloon burst.A comparative catheter was pulled and tested for rated burst pressure.It was the same catalog number/size as the complaint catheter, but was from a different lot number.The balloon was immersed in a body temperature bath and inflated until it burst.The catheter did not burst until 3.5 atm, which is well above the labeled rated burst pressure of 2.0 atm.
 
Event or Problem Description
As reported to numed from distributor (b)(6) - upon positive preparation of the balloon dilatation catheter outside the patient's body the event reporter stated the balloon "disintegrated" with around 22ml of solution in the balloon.The balloon ruptured.No patient harm.Update (b)(6) 2020 from (b)(6) - in a conversation with the account: used a 60cc syringe with a 3 to 1 saline to contrast ratio and placed approximately 21 to 22 ml of solution into the balloon during positive preparation.The balloon ruptured / disintegrated.No guidewire was utilized during preparation.

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton, ny
MDR Report Key10355939
Report Number1318694-2020-00007
Device Sequence Number2767340
Product Code LIT
UDI-Device Identifier04046964339417
UDI-Public04046964339417
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Model Number105
Device Catalogue NumberPDC540
Device Lot NumberTT-156678
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1